A common symptom of HIV infection is a skin rash. In most cases, it is an early warning sign that appears two to three weeks after contracting the virus. However, skin rashes can also be caused by less dangerous factors such as an allergic reaction or a skin problem. When in doubt, visit your doctor and get tested for HIV. This will ensure that you receive the most appropriate treatment for your condition.
Examine for a rash that is red, slightly raised, and extremely itchy. HIV rash typically results in blotches and spots on the skin, which are red in people with fair skin and dark purplish in people with dark skin.
The severity of the rash varies between patients. Some people develop a severe rash that covers a large area, while others develop a minor rash.
If the HIV rash is caused by antiviral medications, it will manifest as raised reddish lesions that cover your entire body. These rashes are known as "drug eruptions."
Keep track of whether the rash appears on your shoulders, chest, face, upper body, or hands. This is typically where the HIV rash appears on your body. However, the rash usually goes away on its own after a few weeks. Some people confuse it with an allergic reaction or eczema.
Because the HIV rash is not transmittable, there is no risk of HIV transmission through this rash.
Keep an eye out for any other symptoms that may appear if you have an HIV rash. These are some examples:
Vomiting and nausea.
Sores in the mouth.
Body aches and cramps.
Your glands are enlarging.
Vision blurred or hazy.
Understand the causes of HIV rash. This rash is caused by a decrease in the number of white blood cells (WBC) in your body. HIV rash can appear at any stage of infection, but it is most common two to three weeks after contracting the virus. This is known as seroconversion, and it occurs when the infection becomes detectable through a blood test. Some people may skip this stage and develop HIV rash later in the virus's life.
An adverse reaction to anti-HIV medications can also cause an HIV rash. HIV skin rashes can be caused by drugs such as amprenavir, abacavir, and nevirapine.
Dermatitis can cause skin rashes during the third stage of HIV infection. This type of HIV rash is pink or reddish in color and itchy. It usually appears on your groin, underarms, chest, face, and back and can last one to three years.
If you have Herpes and are HIV-positive, you can develop HIV rashes.
Content created and supplied by: Beloved_ (via Opera News )
Opera News is a free to use platform and the views and opinions expressed herein are solely those of the author and do not represent, reflect or express the views of Opera News. Any/all written content and images displayed are provided by the blogger/author, appear herein as submitted by the blogger/author and are unedited by Opera News. Opera News does not consent to nor does it condone the posting of any content that violates the rights (including the copyrights) of any third party, nor content that may malign, inter alia, any religion, ethnic group, organization, gender, company, or individual. Opera News furthermore does not condone the use of our platform for the purposes encouraging/endorsing hate speech, violation of human rights and/or utterances of a defamatory nature. If the content contained herein violates any of your rights, including those of copyright, and/or violates any the above mentioned factors, you are requested to immediately notify us using via the following email address operanews-external(at)opera.com and/or report the article using the available reporting functionality built into our Platform See More